Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Kansas City, MO

June 30, 2006Macon County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 30, 2006, 10:53 AM CDT for Macon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2006, 10:53 AM CDT (15:53 UTC)
Expired
Jun 30, 2006, 3:00 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Macon County, MO

The radar

The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 301557
FFWEAX
MOC121-302000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT FRI JUN 30 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2 TO 3 AND A HALF INCHES 
  OF RAIN HAS FALLEN IN THE WARNING AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATLANTA...REDMAN...TENMILE...NICKELLTON....AND SUE CITY.
 

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN

LAT...LON 4003 9235 3995 9235 3995 9229 3973 9230
      3984 9254 4003 9264

$$

DB
1 follow-up statement
000 
WGUS73 KEAX 301801
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT FRI JUN 30 2006

MOC121-301811-
MACON MO-
101 PM CDT FRI JUN 30 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN MACON
COUNTY HAS BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4003 9235 3995 9235 3995 9229 3973 9230
      3984 9254 4003 9264

$$

DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:00 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 30, 10:00 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT FRI JUN 30 2006

.DISCUSSION...

WIDESPREAD CONVECTION CONTINUED THIS MORNING ACROSS THE EXTREME NERN
GRIDS. ISENTROPIC LIFT...H3 DIVERGENCE AND SHORTWAVE IN NERN IA WILL
LIKELY CONTINUE TO TRIGGER CONVECTION THROUGH EARLY AFTERNOON.
WILL COOL TEMPERATURES FOR THIS AFTN FOR THE NERN GRIDS DUE TO THE
CLOUD COVER AND PRECIPITATION.

DB

&&

.PREVIOUS DISCUSSION...

323 AM...
A VORTICITY MAXIMA OVERTOPPING THE WESTERB RIDGE HAS HELPED SPARK
SOME HIGH BASED CONVECTION OVER NORTHWEST IOWA EARLY THIS MORNING.
STORMS ARE CLOSELY TIED TO MASS CONVERGENCE ON THE NOSE OF THE 850MB
JET. MORE WIDELY SCATTERED SHOWERS ARE BEGINNING TO CROP UP OVER
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS NEAR A SHARP THETA-E
GRADIENT BETWEEN 850MB AND 700MB. AS THE VORTICITY MAX OVER
MINNESOTA CONTINUES TO DROP SOUTHWARD...I WOULD EXPECT COVERAGE OVER
EASTERN IOWA TO INCREASE THIS MORNING. STORMS WILL LIKELY PERSIST
FOR A GOOD PORTION OF THE DAY SINCE LOW LEVEL JET PROGS FROM THE NAM
KEEP 850MB WINDS BLOWING AT 25KT TO 30KT THROUGH EARLY AFTERNOON.
ACTIVITY SHOULD BE CONCENTRATED OVER SOUTHEAST IOWA INTO ILLINOIS.
FORECAST SOUNDINGS FROM THE RUC AND NAM PROG VERY LITTLE ELEVATED
INSTABILITY OVER NORTHEAST MISSOURI...SO I HAVE LIMITED
PRECIPITATION CHANCES TO 20 PERCENT OR LESS IN THE KIRKSVILLE AREA
TODAY.

SURFACE HIGH PRESSURE OVER THE GULF COAST STATES WILL KEEP THE
CENTRAL UNITED STATES IN A PREDOMINANT SOUTHWEST FLOW THROUGH THE
WEEKEND. THE WESTERLY COMPONENT TO THE WINDS FROM THE SURFACE TO
700MB WILL PREVENT DEWPOINTS FROM REACHING SEASONAL NORMALS. DESPITE
THE APPROACH OF A COLD FRONT SATURDAY INTO SUNDAY...IT IS HARD TO
GET EXCITED ABOUT THE CHANCES FOR PRECIPITATION WHEN SURFACE
DEWPOINT DEPRESSIONS WILL BE ON THE ORDER OF 30F DEGREES OR MORE.
850MB DEWPOINTS ARE PROGGED TO BE JUST AS WOEFUL WITH 8C TO 10C
FORECAST BY THE NAM THROUGH SUNDAY. HIGH BASED CONVECTION ON THE
FRONT CANNOT COMPLETELY BE RULED OUT GIVEN THE IMPRESSIVE TROPICAL
MOISTURE FETCH ON WATER VAPOR IMAGERY FROM THE HIGH MEXICAN PLATEAU
TO THE NORTHERN ROCKIES...BUT PRECIPITATION AMOUNTS FALLING OUT OF
TEN THOUSAND FOOT BASES WILL NOT AMOUNT TO MUCH. SINCE THE CHANCES
OF MEASURABLE PRECIPITATION IN A SET UP LIKE THIS IS LOW...I HAVE
LIMITED CHANCES TO 30 PERCENT OR LESS ALONG THE FRONT SATURDAY NIGHT
INTO MONDAY.

KOCH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Jun 30, 5:58 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT FRI JUN 30 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON TEMPERATURES WILL REACH THE MIDDLE TO UPPER 90S IN WESTERN
AND CENTRAL MISSOURI TODAY...AS WELL AS EASTERN KANSAS. LOW HUMIDITY
LEVELS AND WINDS BETWEEN 10 AND 20 MPH WILL TEMPER THE SEVERITY OF
THE HEAT TODAY...BUT PROLONGED EXPOSURE TO THE HEAT TODAY COULD BE
DANGEROUS FOR THE ELDERLY AND INDIVIDUALS WITH HEALTH PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER HOT DAY IS EXPECTED TOMORROW. AFTERNOON READINGS IN THE MID
90S WILL BE COMMON OVER EASTERN KANSAS AND MUCH OF MISSOURI.

A SLOW MOVING COLD FRONT WILL STALL OVER THE CENTRAL UNITED STATES
SATURDAY AND SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT
OVER FAR NORTHERN MISSOURI SATURDAY NIGHT AND SUNDAY. BY SUNDAY NIGHT
AND MONDAY THE POTENTIAL FOR THUNDERSTORMS WILL SPREAD INTO CENTRAL
PORTIONS OF KANSAS AND MISSOURI. SEVERE STORMS ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KOCH

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.